Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Lake Charles, LA

June 3, 2007Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 3:12 PM CDT for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 3:12 PM CDT (20:12 UTC)
Expired
Jun 3, 2007, 4:15 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 29 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 3:20 PM CDTTSTM WND DMGJennings, LATREE FELL ONTO A POWER LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 12:22 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 032014
SVRLCH
LAC019-023-053-032115-
/O.NEW.KLCH.SV.W.0064.070603T2012Z-070603T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...  
   THIS INCLUDES THE CITY OF HAYES...BELL CITY...
  EASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...HACKBERRY...CAMERON...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...LAKE ARTHUR...JENNINGS...

* UNTIL 415 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ELTON TO HAYES TO GRAND LAKE...
  AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMERON BY 320 PM CDT...
  JENNINGS BY 325 PM CDT...
  LAKE ARTHUR BY 335 PM CDT...
  LACASSINE NATIONAL WILDLIFE REFUGE AND KLONDIKE BY 340 PM CDT...
  CREOLE AND GRAND CHENIER BY 350 PM CDT...
  ROCKEFELLER WILDLIFE REFUGE BY 415 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR CALCASIEU LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. STRONG WINDS CAN CAPSIZE BOATS.
AND REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.  DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CALCASIEU PARISH. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3048 9276 3044 9277 3016 9300 3006 9346
      2979 9347 2978 9334 2980 9323 2973 9296
      2960 9262 3003 9262 3004 9274 3011 9262
      3048 9262

$$

SHAMBURGER
2 follow-up statements
000 
WWUS54 KLCH 032057
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 PM CDT SUN JUN 3 2007

LAC019-053-032106-
/O.CAN.KLCH.SV.W.0064.000000T0000Z-070603T2115Z/
JEFFERSON DAVIS LA-CALCASIEU LA-
356 PM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR CALCASIEU AND JEFFERSON DAVIS
PARISHES IS CANCELLED...

THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT 
OF THE INDICATED PARISHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE REPORTS TO THE NATIONAL 
WEATHER SERVICE AT 337-477-5285.

LAT...LON 3004 9274 3001 9333 2978 9334 2980 9323
      2973 9296 2960 9262 3003 9262

$$

LAC023-032115-
/O.CON.KLCH.SV.W.0064.000000T0000Z-070603T2115Z/
CAMERON LA-
356 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN CAMERON PARISH...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES SOUTH OF KLONDIKE TO CAMERON...MOVING 
SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CREOLE BY 405 PM CDT...
  GRAND CHENIER BY 410 PM CDT...
  ROCKEFELLER WILDLIFE RANGE BY 415 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR CALCASIEU LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. STRONG WINDS CAN CAPSIZE BOATS.  AND 
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT 
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON 
THE WATER IN A THUNDERSTORM

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CALCASIEU PARISH. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3004 9274 3001 9333 2978 9334 2980 9323
      2973 9296 2960 9262 3003 9262

$$

SHAMBURGER
000 
WWUS54 KLCH 032117
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 PM CDT SUN JUN 3 2007

LAC023-032127-
/O.EXP.KLCH.SV.W.0064.000000T0000Z-070603T2115Z/
CAMERON LA-
417 PM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMERON PARISH HAS 
BEEN ALLOWED TO EXPIRE...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER 
POSE A SEVERE WEATHER THREAT.

LAT...LON 3004 9274 3001 9333 2978 9334 2980 9323
      2973 9296 2960 9262 3003 9262

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 3, 12:29 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007

.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  71  88 /  40  40  10  20
KBPT  74  87  71  88 /  20  40  10  20
KAEX  72  89  71  89 /  20  40  10  20
KLFT  71  87  71  89 /  40  40  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.

GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Jun 3, 5:31 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT SUN JUN 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS
THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN
PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE
AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY
FLOW.

THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN
LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY
RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF
SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD
INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

JS

In the hours before

Local storm report, Jun 3, 1:41 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            POWER LINES DOWNED.

&&

BARRY
Local storm report, Jun 3, 2:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     TSTM WND DMG     9 NW JASPER             31.01N 94.10W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            2 TREES DOWNED IN VICINITY OF HWY 255.

&&

BARRY
Local storm report, Jun 3, 2:09 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND DMG     11 N JASPER             31.08N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            TREE DOWNED POWER LINES ON HWY 1007.

&&

BARRY
Local storm report, Jun 3, 2:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
06/03/2007                   VERNON             LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE PARISH.

&&

BARRY
Local storm report, Jun 3, 2:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWN IN DERIDDER.

0201 PM     TSTM WND DMG     MERRYVILLE              30.75N 93.53W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWNED.

&&

BARRY
Local storm report, Jun 3, 3:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     DEQUINCY                30.45N 93.44W
06/03/2007                   CALCASIEU          LA   LAW ENFORCEMENT

            POWER LINES DOWN.

0300 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
06/03/2007                   RAPIDES            LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND
            CONTINUING UP THROUGH BOYCE.

&&

BARRY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:50 AM CDTSpecial Marine WarningLCH55 min
Jun 3, 10:45 AM CDTMarine Weather StatementLCH75 min
Jun 3, 1:26 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon64 min
Jun 3, 2:08 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu67 min
Jun 3, 2:15 PM CDTSevere Thunderstorm WarningLCHRapides45 min
Jun 3, 2:22 PM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis53 min
Jun 3, 2:55 PM CDTSevere Thunderstorm WarningLCHEvangeline, Rapides65 min
Jun 3, 3:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Saint Landry56 min
Jun 3, 3:48 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin, Vermilion57 min
Jun 3, 4:13 PM CDTSevere Thunderstorm WarningLCHIberia62 min
Jun 3, 4:54 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.